• Bernoulli
  • Volume 21, Number 4 (2015), 2513-2551.

Lévy processes and stochastic integrals in the sense of generalized convolutions

M. Borowiecka-Olszewska, B.H. Jasiulis-Gołdyn, J.K. Misiewicz, and J. Rosiński

Full-text: Open access


In this paper, we present a comprehensive theory of generalized and weak generalized convolutions, illustrate it by a large number of examples, and discuss the related infinitely divisible distributions. We consider Lévy and additive process with respect to generalized and weak generalized convolutions as certain Markov processes, and then study stochastic integrals with respect to such processes. We introduce the representability property of weak generalized convolutions. Under this property and the related weak summability, a stochastic integral with respect to random measures related to such convolutions is constructed.

Article information

Bernoulli, Volume 21, Number 4 (2015), 2513-2551.

Received: December 2013
Revised: March 2014
First available in Project Euclid: 5 August 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Lévy process scale mixture stochastic integral symmetric stable distribution weakly stable distribution


Borowiecka-Olszewska, M.; Jasiulis-Gołdyn, B.H.; Misiewicz, J.K.; Rosiński, J. Lévy processes and stochastic integrals in the sense of generalized convolutions. Bernoulli 21 (2015), no. 4, 2513--2551. doi:10.3150/14-BEJ653.

Export citation


  • [1] Bingham, N.H. (1984). On a theorem of Kłosowska about generalised convolutions. Colloq. Math. 48 117–125.
  • [2] Bohnenblust, F. (1940). An axiomatic characterization of $L_{p}$-spaces. Duke Math. J. 6 627–640.
  • [3] Cambanis, S., Keener, R. and Simons, G. (1983). On $\alpha $-symmetric multivariate distributions. J. Multivariate Anal. 13 213–233.
  • [4] Feller, W. (1966). An Introduction to Probability Theory and Its Applications. Vol. II. New York: Wiley.
  • [5] Jarczyk, W. and Misiewicz, J.K. (2009). On weak generalized stability and $(c,d)$-pseudostable random variables via functional equations. J. Theoret. Probab. 22 482–505.
  • [6] Jasiulis, B.H. (2010). Limit property for regular and weak generalized convolution. J. Theoret. Probab. 23 315–327.
  • [7] Jasiulis, B.H. and Misiewicz, J.K. (2008). On the connections between weakly stable and pseudo-isotropic distributions. Statist. Probab. Lett. 78 2751–2755.
  • [8] Jasiulis-Gołdyn, B. and Kula, A. (2012). The Urbanik generalized convolutions in the non-commutative probability and a forgotten method of constructing generalized convolution. Proc. Indian Acad. Sci. Math. Sci. 122 437–458.
  • [9] Jasiulis-Gołdyn, B.H. (2014). On the random walk under the Kendall convolution. To appear.
  • [10] Jasiulis-Gołdyn, B.H. and Misiewicz, J.K. (2014). Weak Lévy–Khintchine representation for weak infinite divisibility. Theory Probab. Appl. To appear.
  • [11] Kallenberg, O. (1997). Foundations of Modern Probability. Probability and Its Applications (New York). New York: Springer.
  • [12] Killmann, F. and von Collani, E. (2001). A note on the convolution of the uniform and related distributions and their use in quality control. Econ. Qual. Control 16 17–41.
  • [13] Kingman, J.F.C. (1963). Random walks with spherical symmetry. Acta Math. 109 11–53.
  • [14] Kozubowski, T.J. and Panorska, A.K. (1996). On moments and tail behavior of $\nu$-stable random variables. Statist. Probab. Lett. 29 307–315.
  • [15] Kucharczak, J. and Urbanik, K. (1974). Quasi-stable functions. Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22 263–268.
  • [16] Kucharczak, J. and Urbanik, K. (1986). Transformations preserving weak stability. Bull. Pol. Acad. Sci. Math. 34 475–486.
  • [17] Misiewicz, J.K. (1996). Infinite divisibility of sub-stable processes. II. Logarithm of probability measure. J. Math. Sci. 81 2970–2979.
  • [18] Misiewicz, J.K. (2006). Weak stability and generalized weak convolution for random vectors and stochastic processes. In Dynamics & Stochastics. Institute of Mathematical Statistics Lecture Notes—Monograph Series 48 109–118. Beachwood, OH: IMS.
  • [19] Misiewicz, J.K. and Mazurkiewicz, G. (2005). On $(c,p)$-pseudostable random variables. J. Theoret. Probab. 18 837–852.
  • [20] Misiewicz, J.K., Oleszkiewicz, K. and Urbanik, K. (2005). Classes of measures closed under mixing and convolution. Weak stability. Studia Math. 167 195–213.
  • [21] Oleszkiewicz, K. (2003). On $p$-pseudostable random variables, Rosenthal spaces and $l^{n}_{p}$ ball slicing. In Geometric Aspects of Functional Analysis. Lecture Notes in Math. 1807 188–210. Berlin: Springer.
  • [22] Panorska, A.K. (1994). Rate of convergence in the central limit theorem for generalized convolutions. In Approximation, Probability, and Related Fields (Santa Barbara, CA, 1993) 379–393. New York: Plenum.
  • [23] Panorska, A.K. (1999). Generalized convolutions on $\mathbf{R}$ with applications to financial modeling. Math. Comput. Modelling 29 263–274.
  • [24] Rajput, B.S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 451–487.
  • [25] Samorodnitsky, G. and Taqqu, M.S. (1994). Stable Non-Gaussian Random Processes. Stochastic Modeling. New York: Chapman and Hall.
  • [26] Sato, K.-i. (2013). Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge: Cambridge Univ. Press. Translated from the 1990 Japanese original. Revised edition of the 1999 English translation.
  • [27] Schoenberg, I.J. (1938). Metric spaces and completely monotonic functions. Ann. Math. 38 811–841.
  • [28] Thu, N.V. (1994). Generalized independent increments processes. Nagoya Math. J. 133 155–175.
  • [29] Thu, N.V. (2009). A Kingman convolution approach to Bessel processes. Probab. Math. Statist. 29 119–134.
  • [30] Urbanik, K. (1963/1964). Generalized convolutions. Studia Math. 23 217–245.
  • [31] Urbanik, K. (1973). Generalized convolutions. II. Studia Math. 45 57–70.
  • [32] Urbanik, K. (1976). Remarks on $B$-stable probability distributions. Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 24 783–787.
  • [33] Urbanik, K. (1984). Generalized convolutions. III. Studia Math. 80 167–189.
  • [34] Urbanik, K. (1986). Generalized convolutions. IV. Studia Math. 83 57–95.
  • [35] Urbanik, K. (1988). Analytical methods in probability theory. In Transactions of the Tenth Prague Conference on Information Theory, Statistical Decision Functions, Random Processes, Vol. A (Prague, 1986) 151–163. Dordrecht: Reidel.
  • [36] Vol’kovich, V.È. (1984). Multidimensional $\mathcal{B}$-stable distributions and realizations of generalized convolutions. In Stability Problems for Stochastic Models (Moscow, 1984) 40–54. Moscow: Vsesoyuz. Nauchno-Issled. Inst. Sistem. Issled. In Rusian.
  • [37] Vol’kovich, V.È. (1985). On infinitely decomposable measures in algebras with stochastic convolution. In Stability Problems of Stochastic Models (Moscow, 1985) 15–24. Moscow: Vsesoyuz. Nauchno-Issled. Inst. Sistem. Issled. In Russian.
  • [38] Vol’kovich, V. (1992). On symmetric stochastic convolutions. J. Theoret. Probab. 5 417–430.
  • [39] Zolotarev, V.M. (1986). One-Dimensional Stable Distributions. Translations of Mathematical Monographs 65. Providence, RI: Amer. Math. Soc. Translated from the Russian by H. H. McFaden, translation edited by Ben Silver.